The zeros of the Lerch zeta-function are uniformly distributed modulo one

  • R. Garunkštis Inst. Math., Vilnius Univ., Lithuania)
  • T. Panavas Inst. Math., Vilnius Univ., Lithuania
Keywords: Lerch zeta-function, zero distribution, uniform distribution


UDC 511.311

We prove that the ordinates of the nontrivial zeros of the Lerch zeta-function are uniformly distributed modulo one.


M. Abramowitz, I. A. Stegun, Handbook of mathematical functions with formulas, graphs, and mathematical tables, National Bureau of Standards, Wiley-Intersci. Publ., New York (1972)

A. Akbary, M. R. Murty, Uniform distribution of zeros of Dirichlet series, Anatomy of Integer, CRM Proc. Lecture Notes, 46, 143 – 158 (2008), DOI:

P. D. T. A. Elliott, The Riemann zeta function and coin tossing, J. reine und angew. Math., 254, 100 – 109 (1972), DOI:

K. Ford, K. Soundararajan, A. Zaharescu, On the distribution of imaginary parts of zeros of the Riemann zeta function, II, Math. Ann., 343, 487 – 505 (2009), DOI:

A. Fujii, On the uniformity of the distribution of zeros of the Riemann zeta function, J. reine und angew. Math., 302, 167 – 205 (1978), DOI:

R. Garunkštis, The universality theorem with weight for the Lerch zeta-function, New Trends in Probability and Statistics, vol. 4 (Palanga, 1996), VSP, Utrecht (1997). DOI:

R. Garunkštis, A. Laurinčikas, On zeros of the Lerch zeta-function, Number Theory and Its Applications, S. Kanemitsu, K. Gyory (eds.), Kluwer Acad. Publ., 129 – 143 (1999),

R. Garunkštis, A. Laurinčikas, The Lerch zeta-function, Integral Transforms Spec. Funct., 10, 211 – 226 (2000), DOI:

R. Garunkštis, J. Steuding, On the zero distributions of Lerch zeta-functions, Analysis, 22, 1 – 12 (2002), DOI:

R. Garunkštis, A. Laurinčikas, J. Steuding, On the mean square of Lerch zeta-functions, Arch. Math., 80, 47 – 60 (2003), DOI:

R. Garunkštis, J. Steuding, R. Šimėnas, The a-points of the Selberg zeta-function are uniformly distributed modulo one, Illinois J. Math., 58, 207 – 218 (2014). DOI:

R. Garunkštis, J. Steuding, Do Lerch zeta-functions satisfy the Lindeloff hypothesis?, Anal. and Probab. Methods Number Theory, Proc. Third Intern. Conf. Honour of J. Kubilius (Palanga, Lithuania, 24 – 28 September 2001), TEV, Vilnius (2002), p. 61 – 74.

R. Garunkštis, R. Tamošiūnas, Symmetry of zeros of Lerch zeta-function for equal parameters, Lith. Math. J., 57, 433 – 440 (2017), DOI:

E. Hlawka, Über die Gleichverteilung gewisser Folgen, welche mit den Nullstellen der Zetafunktion zusammenhängen, Österreich. Akad. Wiss., Math.-Natur. Kl. Abt. II, 184, 459 – 471 (1975).

A. Laurinčikas, The universality of the Lerch zeta-function, Lith. Math. J., 37, 275 – 280 (1997), DOI:

A. Laurinčikas, R. Garunkštis, The Lerch zeta-function, Kluwer Acad. Publ., Dordrecht (2002). DOI:

M. Lerch, ${germ K} left( {w,x,s} right) = sumlimits_{k = 0}^infty {frac{{e^{2kpi ix} }}{{left( {w + k} right)^s }}} $. (French) , Acta Math., 11, 19 – 24 (1887), DOI:

Y. Lee, T. Nakamura, Ł. Pa´nkowski, Joint universality for Lerch zeta-functions, J. Math. Soc. Japan, 69, 153 – 161 (2017), DOI:

N. Levinson, Almost all root of $zeta (s)=a$ are arbitrarily close to $sigma =1/2$, Proc. Nat. Acad. Sci. USA, 72, 1322 – 1324 (1975), DOI:

H. G. Rademacher, Fourier analysis in number theory, Symp. Harmonic Analysis and Related Integral Transforms (Cornell Univ., Ithaca, N.Y., 1956), Collected Papers of Hans Rademacher, vol. II (1974), p. 434 – 458.

J. Steuding, The roots of the equation $zeta(s)=a$ are uniformly distributed modulo one, Anal. and Probab. Methods Number Theory TEV, Vilnius (2012), p. 243 – 249.

R. Spira, Zeros of Hurwitz zeta-functions, Math. Comput., 136, 863 – 866 (1976), DOI:

E. C. Titchmarsh, The theory of the Riemann zeta-function, 2nd ed., rev. by D. R. Heath-Brown, Oxford Sci. Publ., Clarendon Press, Oxford (1986).

H. Weyl, Sur une application de la th´eorie des nombres `a la m´ecaniques statistique et la th´eorie des pertubations, Enseign. Math., 16, 455 – 467 (1914).

H. Weyl, U¨ ber die Gleichverteilung von Zahlen mod. Eins, Math. Ann., 77, 313 – 352 (1916). DOI:

How to Cite
Garunkštis, R., and T. Panavas. “The Zeros of the Lerch Zeta-Function Are Uniformly Distributed Modulo One”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 73, no. 9, Sept. 2021, pp. 1170 -80, doi:10.37863/umzh.v73i9.893.
Research articles